MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHETICS
Model Number NX051Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that an as vega ps tibial plateau cemented t1 (part # nx051z) was implanted during a left total knee arthroplasty (tka) procedure performed on (b)(6) 2013.According to the complainant, aseptic loosening of the femoral and tibial components was observed.The patella was noted as being in good position with no evidence of loosening.The patient underwent a revision surgery on (b)(6) 2021.The complaint device was not available to be returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: (b)(4) (9610612-2022-00389) - nx009z.Involved components: ((b)(4)) - nn260p - plug f/tibial plateau - lot 51959433.((b)(4)) - nx009z - as vega ps femoral comp.Cemented f4n l - lot 51944942.((b)(4)) - nx112 - vega ps gliding surface t1/1+ - lot 51946472.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Update: one of the involved components item number and name changed.(b)(6).The adverse event is filed under aag reference (b)(4) (b)(6).Associated medwatch-reports: (b)(6), (9610612-2022-00389) - nx009z.(b)(6), (9610612-2022-00388) - nx051z.Involved components: (b)(6) - nn260p - plug f/tibial plateau - lot 51959433.(b)(6) - nx042 - patella 3-pegs p2 - lot 51944942.(b)(6) - nx112 - vega ps gliding surface t1/1+ - lot 51946472.
 
Additional Manufacturer Narrative
Additional information - b5, d10, h6.Corrected information - d4 (exp.Date).Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.No investigation method could be applied, because: no products were provided to us for investigation.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that there are 5 similar complaints against the same lot number.Explanation, rationale and root cause: on the basis of the current information and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T1
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key16207435
Report Number9610612-2022-00388
Device Sequence Number5627683
Product Code JWH
UDI-Device Identifier04046963810375
UDI-Public4046963810375
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberNX051Z
Device Catalogue NumberNX051Z
Device Lot Number51957312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NN260P - LOT 51959433; NN260P - LOT 51959433; NX009Z - LOT 51944942; NX042 - LOT 51944942; NX112 - LOT 51946472; NX112 - LOT 51946472
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale